Jump to content

Several SSRI's Since 16


[Pu...]

Recommended Posts

When I was 16 I was diagnosed with social anxiety and Severe Depression. I was immediately put on antidepressants without any knowledge on the effects of withdrawal. I quit all of the medication I was prescribed cold turkey. This was in 2014. Years later, my health took a turn for the worse and I felt afraid that I had permanently damaged myself from quitting so suddenly. Today, I have nerve pain all throughout the right side of my body that seems characteristic of a stroke. I have really tight muscles and spasms that don't seem to go away as well as the brain zaps which aren't as severe but are still there. I recently got put back on Lorazepam .5mg and Citalopram 20mg. I've only been taking Citalopram for a week and Lorazepam for nearly two. I want to quit cold turkey since I haven't been on either for long. What is worrisome however is how they actually seem to help me feel calmer yet anxious. Without them I feel extremely anxious and on edge. This last year I went on a frenzy of self diagnoses and went to many different doctors because I was convinced I had either Lupus or MS. Nothing was found and all my tests came back negative. This lead me to realize that maybe I'm experiencing some sort of psychotic breakdown at times from the excessive amount of stress and anxiety. It feels frightening to be getting off of them but j don't know what to do. I feel extremely anxious.
Link to comment
Share on other sites

Hello PuppermintPatty96, welcome to BenzoBuddies,

 

I can see you've had a terrible time, I can't imagine being medicated at such a young age, I'm so sorry.  You mentioned you were put back on Lorazepam recently, can you tell us when you took it before, this would be important information for us to know.

 

I'm not familiar with Citalopram, you can start a thread on the Other Medications board to get member input, have you tried https://www.survivingantidepressants.org/ they may be able to offer you some guidance as well.

 

I'll provide some links to the forum but it would be helpful if you let us know about any previous benzo experience.

 

Pamster

 

Colorado Consortium Benzodiazepine Deprescribing Guidelines

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

The Ashton Manual

 

Link to comment
Share on other sites

Hi, I don't think I've been on Benzos before. I think all of my previous medication were ssri's and other kinds of anxiety/ antidepressants. I've taken Venlafaxine, Effexor, Trazodone, Buspirone, Fluoxitine. I don't know if SSRI's can cause the same withdrawal symptoms/damages but I do seem to have a strong resemblance to benzo withdrawal. I've had many tests done and the doctors aren't able to find the reason for the pains all over my body which leads me to believe that maybe I need to give myself time to heal.
Link to comment
Share on other sites

Many say there are similarities between SSRI and benzo withdrawal and while you feel the Lorazepam is helping you at the moment I can't help but be concerned about going down this road when you're already in so much distress with the A/D withdrawal.  When your body become dependent on the benzo you'll likely face even more pain and suffering and I hate to see that happen.  Benzodiazepines are only recommended to be used for a couple of weeks, anything more than that and you're risking dependence.

 

If you want to be rid of the Lorazepam, I wonder if a rapid taper would be the better choice since you're already dealing with so many symptoms, I hate to see you add to them by going cold turkey.

 

I really think it would be a good idea for you to look at the Surviving Antidepressants link I gave you, they can help you to understand that what you're feeling isn't a psychotic breakdown or some mysterious illness but in fact, withdrawal from the SSRI's.

Link to comment
Share on other sites

I'm aware of discontinuation syndrome but thought that had more to do with Benzos. But it looks like it also happens for SSRI's. I'm currently 1.5 days into quitting Lorazepam and 1 day for Citalopram. I feel very low, tired, depressed, anxious, irritable, at times paranoid and on edge. However, I don't seem to feel as bad as when I was on the meds. How does the rapid taper work? My theory was that since I had only been on both for less than two weeks then maybe I'd be fine to just quit cold turkey. I have read that Benzos are only recommended for two weeks to a month which also influenced my decision. I feel afraid but unsure as what to do. I was experiencing extreme depression and anxiety before taking them to the point where I was no longer eating. My parents are strong believers in meds and doctors and have constantly suggested that I get on them which makes all of this even more difficult. I feel like I'm turning my back on my parents but also like I need to save myself.
Link to comment
Share on other sites

You may be okay discontinuing the Lorazepam, its short acting so you should know fairly soon if you're going to get hit with withdrawal symptoms.  I understand not wanting to go against your parents wishes so it might be a good idea to sit down with them and really talk this through, let them know your concerns, maybe you can come up with a compromise.

 

A rapid taper is cutting down on the drug at a faster rate than we typically advise, you'd take two or three weeks to get off of the .5 mg but if you feel you're going to be okay then you should probably follow your instincts. 

Link to comment
Share on other sites

I have spoken to them about my fears/concerns surrounding antidepressants but they're hard-core believers in drugs and anything that doctors say. I feel like I'm doing something wrong by getting off of them. Everywhere I look people seem to disapprove of me. I'm afraid of them finding out which they probably will in time. But I need to do what's best for me.
Link to comment
Share on other sites

×
×
  • Create New...